New Jersey, 2016Hail and Damaging Wind in New Jersey, April 26, 2016
April 26, 2016 · NWS PHI · 2 events in 2 counties and zones
A cold front across southern New York pushed slowly southward during the late afternoon and evening hours on the 26th, touching off thunderstorms with gusty winds, small hail, and heavy rain. A 61 MPH gust was reported in Cream Ridge (Monmouth County) at 1542EST, and a 50 MPH gust was reported near Lumberton (Burlington County) at 1548EST.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front across southern New York pushed slowly southward during the late afternoon and evening hours on the 26th, touching off thunderstorms with gusty winds, small hail, and heavy rain. A 61 MPH gust was reported in Cream Ridge (Monmouth County) at 1542EST, and a 50 MPH gust was reported near Lumberton (Burlington County) at 1548EST. Pea-size hail was reported in Yardville (Mercer County), and Hamilton Township (Mercer County), with nickel-size hail reported in Robbinsville (also Mercer County).
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Apr 26, 3:06 PM EST, 36 minutes earlier.
Area forecast discussion, Apr 26, 3:06 PM EST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
406 PM EDT TUE APR 26 2016
.SYNOPSIS...
A COLD FRONT WILL PUSH SOUTH OF OUR AREA THROUGH TONIGHT AND
WEDNESDAY MORNING AND THEN STALL. LOW PRESSURE WILL TRACK ALONG THIS
FRONT TO OUR SOUTH THURSDAY INTO FRIDAY. HIGH PRESSURE CENTERED NEAR
HUDSON BAY CANADA FRIDAY INTO SATURDAY WILL BUILD DOWN INTO OUR AREA
THROUGH MUCH OF SUNDAY. LOW PRESSURE THOUGH IN THE OHIO VALLEY
MONDAY SLOWLY MOVES CLOSER TO OUR AREA TUESDAY.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
19Z SURFACE ANALYSIS SHOWS A W-E ORIENTED COLD FRONT POSITIONED
ALONG THE I-80 CORRIDOR IN NRN PA AND NRN NJ. A WEAK WAVE OF LOW
PRESSURE AS LOCATED ALONG THE FRONT JUST TO THE NORTH OF PHILA.
MULTIPLE CONVECTIVE BANDS HAVE DEVELOPED ACROSS THE CENTRAL AND
NORTHERN TIER F THE CWA SO FAR THIS AFTERNOON.
BASED ON THE LATEST MESOANALYSIS AND RECENT SATELLITE/RADAR TRENDS,
POPS/WX WERE UPDATED TO BETTER TIME THE CONVECTION. OUR FORECAST
FOLLOWS THE HRRR CLOSELY AS IT HAD CAPTURED THE FASTER SOUTHWARD
PROGRESSION OF THE CONVECTION.
MESOANALYSIS SHOWS MODEST INSTABILITY WITH ABOUT 400-800 J/KG OF
MLCAPE SOUTH OF THE FRONT. EFFECTIVE BULK SHEAR PROFILES ARE 45-55
KT ACROSS THE AREA. COVERAGE/SEVERITY OF CONVECTION SHOULD BE
LIMITED WITH THE LARGER-SCALE LIFT WITH AN APPROACHING MID-LEVEL
SHORTWAVE TROUGH AND UPPER-LEVEL JET STREAK BEING SLIGHTLY REMOVED
NORTH (I-78 CORRIDOR NORTHWARD) OF WHERE THE BEST INSTABILITY
IS. NONETHELESS, THE ENVIRONMENT IS STILL SUPPORTIVE OF AT LEAST
ISOLATED SEVERE THUNDERSTORMS. SEVERE THUNDERSTORM WATCH 107 WAS
ISSUED AT 2 PM AND INCLUDES THE ENTIRE FORECAST AREA UNTIL 9 PM. NOT
MUCH HAS CHANGED IN OUR THINKING WITH REGARDS TO STORM MODE, COVERAGE
AND TIMING. THE MAIN THREAT IS STILL LOCALLY DAMAGING WINDS WITH THE
STRONGEST MULTI-CELL CLUSTERS. MARGINALLY SEVERE HAIL ALSO POSSIBLE.
SHOWERS EXPECTED TO LINGER OVERNIGHT ACROSS THE DELMARVA REGION WITH
THE FRONT SLOWING DOWN AS IT MOVES SOUTHWARD.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
THE COLD FRONT IS EXPECTED TO DECELERATE AS IT MOVES SOUTHWARD INTO
SRN VA AND NC ON WEDNESDAY. MEANWHILE, HIGH PRESSURE CENTERED NEAR
THE CANADIAN NORTHWEST PASSAGES WILL BUILD SEWD INTO THE NORTHEAST
STATES. THE LATEST GUIDANCE SHOWS DRIER AIR WITH THIS HIGH
ADVECTING SOUTH INTO THE LEHIGH VALLEY AND NW NJ DURING THE MORNING
BUT STRUGGLE TO ADVANCE FARTHER TO THE SOUTH DURING THE AFTERNOON.
THIS APPEARS A RESULT OF THE WINDS ACROSS SE PA/S NJ/DELMARVA REMAINING
VEERED OUT OF THE NE. FORECAST SOUNDINGS ACROSS THE SRN HALF OF
THE CWA, ESPECIALLY FROM THE 12Z NAM, INDICATE MOISTURE WILL
REMAIN TRAPPED UNDERNEATH THE BOUNDARY LAYER DUE TO ONSHORE FLOW
OFF THE OCEAN. THE MARINE STRATOCU WILL BE STUBBORN TO ERODE THE
FARTHER SOUTH YOU GO. HIGHS RANGE FROM THE MU50S IN THE DELMARVA
AND COASTAL NJ TO LM60S IN E PA AND IN C/NW NJ.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
THE SYNOPTIC PATTERN IS FORECAST TO BE COMPRISED OF A STRONG CLOSED
LOW NEAR THE CANADIAN MARITIMES WEDNESDAY NIGHT AND THURSDAY THAT
THEN SHIFTS EASTWARD. THIS ALLOWS CYCLONIC FLOW TO OCCUR ACROSS OUR
REGION FOR A TIME. THERE ARE SOME POCKETS OF ENERGY FORECAST TO
EVOLVE AROUND THIS LARGE TROUGH, ALLOWING LOW PRESSURE TO TRACK ALONG
A STALLED FRONTAL BOUNDARY TO OUR SOUTH THURSDAY THEN ANOTHER ONE
EARLY NEXT WEEK. THIS WILL LEAD TO SOME UNSETTLED WEATHER AT TIMES,
MOSTLY ON THURSDAY AND THEN AGAIN EARLY NEXT WEEK. THE AMOUNT OF
PRECIPITATION AND CLOUD COVER WILL IMPACT THE TEMPERATURES,
ESPECIALLY GIVEN THROUGH SUNDAY STRONG HIGH PRESSURE IS ANCHORED
WELL TO OUR NORTH. WE USED A MODEL/CONTINUITY BLEND THROUGH FRIDAY,
THEN BLENDED IN THE 12Z WPC GUIDANCE THEREAFTER. SOME ADJUSTMENTS
WERE THEN MADE FOLLOWING ADDITIONAL COLLABORATION WITH OUR
NEIGHBORING OFFICES.
FOR WEDNESDAY NIGHT AND THURSDAY...A POTENT CLOSED LOW CENTERED NEAR
THE CANADIAN MARITIMES WILL RESULT IN CYCLONIC FLOW ACROSS THE AREA.
A STALLED FRONT TO OUR SOUTH WILL CONTINUE WITH ENERGY TRAVERSING
IT, WITH THE MAIN ENERGY BACK INTO THE PLAINS. SURFACE HIGH PRESSURE
TRIES TO BUILD DOWN INTO OUR AREA AT FIRST, HOWEVER A LEAD IMPULSE
WILL DRIVE WAA AND OVERRUNNING INTO OUR AREA DURING THURSDAY.
HOWEVER, THERE IS SOME UNCERTAINTY ON THE NORTHERN EXTENT AND ALSO
COVERAGE OF THE SHOWERS ASSOCIATED WITH THIS GIVEN POTENTIALLY MUCH
DRIER AIR ADVECTING SOUTHWARD. LOOKS LIKE THE HIGHEST CHCS FOR
SHOWERS IS IN THE SOUTHERN HALF OF THE AREA AND THIS IS WHERE THE
HIGHEST POPS ARE CURRENTLY PLACED. GIVEN A NORTHEASTERLY LOW-
LEVEL FLOW AND THE PROSPECTS FOR A DECENT AMOUNT OF CLOUD COVER, WE
ARE ANTICIPATING THURSDAY TO BE ON THE COOL SIDE.
FOR FRIDAY THROUGH SUNDAY...SURFACE LOW FEATURE TO OUR SOUTH OVERALL
SHOULD BE SHIFTING OFFSHORE TO START FRIDAY. AS ADDITIONAL ENERGY
AMPLIFIES ACROSS THE PLAINS INTO SUNDAY, STRONG AND EXPANSIVE HIGH
PRESSURE AT THE SURFACE CENTERED NEAR HUDSON BAY WILL WEDGE DOWN
INTO OUR AREA ESPECIALLY SATURDAY AND MUCH OF SUNDAY. THIS WILL
RESULT IN NORTHEASTERLY FLOW OVERALL IN THE LOWER LEVELS, WITH COOL
TEMPERATURES CONTINUING ALTHOUGH SOME MODERATION SHOULD OCCUR
SUNDAY AWAY FROM THE COAST. LOW PRESSURE MIGRATING FROM THE CENTRAL
PLAINS TO THE UPPER OHIO VALLEY SUNDAY INTO MONDAY WILL PUSH A WARM
FRONT TOWARD OUR AREA LATER SUNDAY. SOME WAA AND ISENTROPIC LIFT MAY
BE ENOUGH TO PRODUCE SOME SHOWERS ESPECIALLY LATE SUNDAY.
FOR MONDAY AND TUESDAY...THE EVOLUTION OF AN INITIAL CLOSED LOW WELL
TO OUR WEST, AS IT MAY OPEN UP INTO THE EAST, DURING EARLY NEXT WEEK
WILL DETERMINE OUR SENSIBLE WEATHER. SOME GUIDANCE INDICATES A
FASTER EVOLUTION TO THIS FEATURE WHICH WOULD END ANY PRECIPITATION
CHCS SOONER. THE FLOW OVERALL LOOKS LIKE IT COULD BE BLOCKY ENOUGH
TO RESULT IN A SLOWER EASTWARD SHIFT OF THE SURFACE LOW, THEREFORE
WE FAVORED WPC GUIDANCE THAT SHOWS THE LOW ARRIVING DURING TUESDAY.
AS A RESULT, A POTENTIALLY UNSETTLED REGIME DURING THIS TIME
FRAME.
&&
.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.
SCT SHRA AND TSRA ALONG AND SOUTH OF A COLD FRONT ARE MOVING THRU THE
AREA THIS AFTN. A BRIEF PERIOD OF GUSTY NW WINDS AND IFR VSBY
RESTRICTIONS WILL OCCUR WHERE STORMS MOVE DIRECTLY OVER THE
TERMINALS.
FROPA WILL MOVE SOUTHWARD THRU THE AREA AND BE MARKED BY A WIND
SHIFT FROM W-SW TO N LATE THIS AFTN AND THEN NELY AFTER SUNSET.
MARINE STRATUS MAY MOVE INLAND WITH ONSHORE FLOW BEHIND THE FRONT.
ADDED MVFR CIGS TO THE TERMINALS FOR LATE THIS EVE AND OVERNIGHT.
IMPROVING TO VFR EVERYWHERE ON WEDNESDAY. NELY WINDS WILL BE
LIGHT.
OUTLOOK...
WEDNESDAY NIGHT AND THURSDAY...POTENTIALLY LOWERING TO MVFR/IFR
CONDITIONS ALONG WITH SHOWERS.
FRIDAY...MVFR CEILINGS POSSIBLE TO START, OTHERWISE VFR.
SATURDAY AND SUNDAY...VFR OVERALL, HOWEVER LOWER CEILINGS MAY
DEVELOP LATER SUNDAY WITH SOME SHOWERS.
&&
.MARINE...
SEVERE THUNDERSTORM WATCH IN EFFECT FOR THE WATERS THRU 9 PM. MAIN
THREAT IS STRONG WIND GUSTS.
SCA REMAINS IN EFFECT FOR THE DE BAY THRU THE REST OF THE AFTN WITH
W-SWLY WINDS GUSTING TO 25 KT. ADJACENT COASTAL AREAS WILL ALL SEE
GRADIENT WIND GUSTS 25 TO 30 KT. A BACKDOOR COLD FRONT HAS ALREADY
MADE IT INTO OUR NRN COASTAL WATERS. THE BOUNDARY WILL MOVE SWD THRU
THE AREA LATE THIS AFTN AND EVE. WINDS WILL SHIFT OUT OF THE NE
BEHIND IT. SCA CONTINUES FOR THE COASTAL WATERS THRU TONIGHT AS
A BRIEF NELY SURGE COULD PRODUCE GUSTS TO 25 KT IN THE COASTAL WATERS
TONIGHT. SEAS WILL BE 4-7 FT.
NELY WINDS DIMINISH ON WEDNESDAY. SEAS SHOULD DROP BELOW 5 FT BY
MORNING.
OUTLOOK...
WEDNESDAY NIGHT THROUGH SUNDAY...THE WINDS OVERALL ARE
ANTICIPATED TO BE BELOW 25 KNOTS, HOWEVER THE SEAS SHOULD BUILD
TO ABOUT 5 FEET ON THE ATLANTIC COASTAL WATERS THURSDAY
INTO THE WEEKEND WITH AN ONSHORE FLOW.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT WEDNESDAY FOR ANZ450>455.
SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR ANZ430-
431.
&&
SYNOPSIS...GORSE
NEAR TERM...KLEIN
SHORT TERM...KLEIN
LONG TERM...GORSE
AVIATION...GORSE/KLEIN
MARINE...GORSE/KLEINHazardous weather outlook, Apr 26, 2:57 PM EST, 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
357 PM EDT TUE APR 26 2016
NJZ001-007>010-012-015-PAZ054-055-060>062-103-105-106-272000-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-CARBON-
MONROE-BERKS-LEHIGH-NORTHAMPTON-WESTERN MONTGOMERY-UPPER BUCKS-
LOWER BUCKS-
357 PM EDT TUE APR 26 2016
...SEVERE THUNDERSTORM WATCH 107 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
DEZ001>004-MDZ008-012-015-019-020-NJZ013-014-016>027-PAZ070-071-101-
102-104-272000-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-WESTERN MONMOUTH-EASTERN MONMOUTH-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-
CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-WESTERN CHESTER-
EASTERN CHESTER-EASTERN MONTGOMERY-
357 PM EDT TUE APR 26 2016
...SEVERE THUNDERSTORM WATCH 107 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ430-431-450>455-272000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
357 PM EDT TUE APR 26 2016
...SEVERE THUNDERSTORM WATCH 107 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Apr 26, 2:36 PM EST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
336 PM EDT TUE APR 26 2016
NJZ013-015-017>020-027-PAZ070-071-106-262000-
OCEAN-WESTERN MONMOUTH-MERCER-GLOUCESTER-CAMDEN-SOUTHEASTERN
BURLINGTON-NORTHWESTERN BURLINGTON-PHILADELPHIA-LOWER BUCKS-DELAWARE-
336 PM EDT TUE APR 26 2016
... A LINE OF THUNDERSTORMS HEADING SOUTHEAST INTO CENTRAL NEW
JERSEY...
AT 335 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM CROSSWICKS TO BEN FRANKLIN BRIDGE...AND MOVING
SOUTHEAST AT 45 MPH.
WIND GUSTS UP TO 45 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE EXPECTED WITH THESE
THUNDERSTORMS AS WELL.
LOCATIONS IMPACTED INCLUDE...
PHILADELPHIA...TOMS RIVER...CAMDEN...GLOUCESTER CITY...CHERRY HILL...
EVESHAM...MOUNT LAUREL...WILLINGBORO...VOORHEES...MEDFORD...LINDENWOLD...
LUMBERTON...FLORENCE...BELLMAWR...WOODBURY...BURLINGTON...BRISTOL...MOUNT
HOLLY...RIVERSIDE AND BERLIN.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR
SOUTHERN NEW JERSEY...AND SOUTHEASTERN PENNSYLVANIA.
LAT...LON 3995 7421 3965 7498 3994 7524 4026 7454
TIME...MOT...LOC 1935Z 316DEG 39KT 4016 7465 3993 7516
MWG
Local storm report, Apr 26, 3:02 PM EST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
402 PM EDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM TSTM WND GST 1 ESE LUMBERTON 39.96N 74.79W
04/26/2016 M50 MPH BURLINGTON NJ MESONET
&&
EVENT NUMBER PHI1601006
STAFFSpecial weather statement, Apr 26, 3:07 PM EST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
407 PM EDT TUE APR 26 2016
NJZ013-014-019-020-026-027-262030-
OCEAN-EASTERN MONMOUTH-WESTERN MONMOUTH-COASTAL OCEAN-SOUTHEASTERN
BURLINGTON-NORTHWESTERN BURLINGTON-
407 PM EDT TUE APR 26 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
MONMOUTH...OCEAN AND NORTHEASTERN BURLINGTON COUNTIES...
AT 406 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 8 MILES EAST OF ASBURY PARK TO BROWNS MILLS...AND
MOVING EAST AT 40 MPH.
WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THESE STORMS ALONG WITH
PEA SIZE HAIL, LIGHTNING AND HEAVY DOWNPOURS.
LOCATIONS IMPACTED INCLUDE...
TOMS RIVER...LAKEWOOD...JACKSON...BARNEGAT...BEACHWOOD...MANASQUAN...POINT
PLEASANT BEACH...PRESIDENTIAL LAKES ESTATES...SEASIDE HEIGHTS...
LAKEHURST...MANTOLOKING...PLEASANT PLAINS...CEDAR GLEN WEST...HOLIDAY
CITY SOUTH...ALLENWOOD...WOODRUFF...HOLIDAY CITY-BERKELEY...PINE RIDGE AT
CRESTWOOD...LEISURE VILLAGE WEST-PINE LAKE PARK AND LEISURE VILLAGE
EAST.
LAT...LON 4007 7404 4006 7412 4005 7405 3980 7409
3979 7410 4001 7409 4001 7411 3993 7415
3992 7411 3981 7417 3978 7410 3980 7415
3980 7418 3974 7420 3977 7411 3976 7412
3965 7420 3991 7456 4011 7456 4021 7400
TIME...MOT...LOC 2006Z 288DEG 35KT 4018 7385 4000 7457
MWGThunderstorm Wind, Monmouth
- When
- April 26, 3:42 PM EST
- Where
- Monmouth County, Cream Ridge
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 40.130, -74.520
Thunderstorms which moved through Monmouth County from north to south during the afternoon hours of the 26th produced a measured wind gust of 61 MPH in Cream Ridge at 1542EST.
Hail, Mercer
- When
- April 26, 5:45 PM EST
- Where
- Mercer County, 0.69 mi S of Robbinsville
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 40.210, -74.620
A cold front in southern New York moved slowly south across the area during the late afternoon and evening hours on the 26th, producing thunderstorms with gusty winds, small hail, and heavy rain. Nickel size hail was reported in Robbinsville, NJ at 1745EST.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Missouri, April 26 to 30, 20161 injured · $687,000 · EF1 · 74 events
- Tornadoes and Hail in Oklahoma, April 26, 2016$1.6 million · EF1 · 61 events
- Tornadoes and Flash Flood in Oklahoma, April 26, 2016$225,000 · EF1 · 75 events
- Tornado and Flash Flooding in Kansas, April 26 to 27, 2016$630,000 · EF0 · 73 events
- Tornadoes and Hail in Texas, April 26, 20165 injured · $965,000 · EF0 · 18 events
- Flash Flooding and Hail in Nebraska, April 26 to 27, 2016$2.1 million · 2.5 in hail · 28 events
- Tornadoes and Damaging Winds in Arkansas, April 26 to 27, 2016$550,000 · EF1 · 17 events
- Tornado and Flood in Indiana, April 26, 2016$297,000 · EF1 · 10 events
- Tornado and Hail in Kansas, April 26, 2016$550,000 · EF0 · 8 events
- Flooding and Hail in Kentucky, April 26 to 27, 2016$155,000 · 1.75 in hail · 33 events
- Flash Flooding and Hail in Illinois, April 26, 2016$362,000 · 1.75 in hail · 10 events
- Tornadoes and Flash Flooding in Kansas, April 26 to 27, 2016EF0 · 82 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 621683, 621330.